Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 68, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 8, 2020, 3:52 PM EDT. It took effect at Sep 8, 2020, 6:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2020, 3:52 PM EDT (19:52 UTC)
- In effect from
- Sep 8, 2020, 6:00 PM EDT
- Expired
- Sep 8, 2020, 9:59 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
116 WHUS71 KCLE 081952 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 352 PM EDT Tue Sep 8 2020 LEZ147>149-090400- /O.NEW.KCLE.SC.Y.0068.200908T2200Z-200909T0400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 352 PM EDT Tue Sep 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northeast winds 15 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
1 follow-up statement
274 WHUS71 KCLE 090159 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 959 PM EDT Tue Sep 8 2020 LEZ147>149-090300- /O.CAN.KCLE.SC.Y.0068.000000T0000Z-200909T0400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 959 PM EDT Tue Sep 8 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased to below 20 knots and will continue to decrease through the overnight period. Northeast winds of around 15 knots return Wednesday afternoon. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 3:24 PM EDT, 28 minutes earlier.
Area forecast discussion, Sep 8, 3:24 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 324 PM EDT Tue Sep 8 2020 .SYNOPSIS... A stationary boundary located over southern Michigan will sink south this afternoon into northwest Ohio. This system will impact the area through Wednesday. High pressure will move into the area on Thursday and persist through Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Primary focus in the near term is the stationary front lingering in southern Michigan. Current visible satellite imagery shows the boundary very well just north of the Ohio/Michigan border. This frontal boundary is expected to meander back south into NW Ohio, bringing the potential of showers and thunderstorms to parts of NW OH this afternoon into the evening. Recent model runs show the frontal boundary dipping south across the lake, so with this update, opted to add isolated PoPs along the lakeshore as well. Temperatures have reached into the low 80s across the area so far today. Overnight Tuesday, winds will become calm across the area and temperatures will cool to the mid 60s. Dewpoints will remain near the observed values today, suggesting the possibility of patchy fog developing across the area overnight. The best chance for this occurring is along the southern tier of counties, however the northern counties cannot be ruled out. Confidence on spatial extent and visibilites with the fog have been low, thus opted to keep it out of forecast with just a mention here for the time being. Onset of fog is anticipated to be near 9 to 10Z and persist through sunrise where it occurs. On Wednesday, high pressure is expected to build in from the south and allow drier mid-level air to move in over the area. This should inhibit any further shower development as this front again moves north, however it may be rather cloudy for some of the day Wednesday for the northern counties. High temperatures on Wednesday may approach the mid 80s in the southeastern counties depending on sunshine coverage, but will only reach the mid 70s for our northwestern counties as cloud cover. Overnight lows on Wednesday are anticipated to get down into the low to mid 60s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A relatively quiet period of weather expected for the end of the week as the stubborn stationary front that has been stuck over the area pushes south of the region. High pressure will build east across the Great Lakes into New England through the period, providing dry weather and cooler conditions. Highs will generally be in the low to mid 70s across the area, and depending on where the stationary front is Thursday, temps could rise to near 80 south of the front. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Precip chances will increase Saturday as a potent upper low/trough swings east from the northern Plains into the Great Lakes. This will lift a warm front north through the area, with increased moisture and instability into the area. The aforementioned upper trough will phase with a stronger upper low near Hudson Bay into Sunday, which will force a surface cold front east across the area. The front will exit the area to the southeast Sunday night with precip chances decreasing again. High pressure will build east across the region Monday and Tuesday providing mainly dry conditions and cooler temperatures. && .AVIATION /18Z Tuesday THROUGH Sunday/... VFR conditions are currently spread across the area as a stationary front lingers across southern Michigan, just to the northwest of TOL. This front is expected to meander south this afternoon, resulting in showers and thunderstorms for TOL and possibly FDY. Locally heavy showers and lower cloud decks may lower conditions to MVFR, or IFR, at times. The rest of the area will have prevailing VFR through the evening into early morning. Hi-Res models are hinting at patchy fog developing across the area around 9 to 10Z Wednesday morning. Hinted at reduction in visibility at all terminal sites, except ERI, however confidence is low with spatial extent and onset of conditions so opted to not go too low with the visibilities. Winds are expected to be from the south today and slowly transition to be northerly across the area by tomorrow afternoon. Minimal concerns with winds as they should remain at 5 to 10 knots, although some of the sites along the lakeshore may experience a gust of 15 knots occasionally as the wind shifts to be more northerly. Outlook...Non-VFR in patchy fog/low ceilings Wednesday night through Thursday morning. && .MARINE... A cold front will sink south across the lake through this evening with northeast winds ramping up across the lake. Winds are expected to be around 15 kts, so will hold off on any small craft advisory at this point, with 2-4 ft waves possible for a brief time this evening into the overnight. Winds will decrease overnight will the front shifting back over the lake for a brief time into Wednesday morning, finally pushing south of the lake Wednesday afternoon. Northeast flow will again ramp up Wednesday night into Thursday, persisting through Friday night. This could lead to a period of lakeshore flooding along the western basin of Lake Erie. A warm front will lift across the lake Saturday with winds becoming southerly. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...Campbell MARINE...Greenawalt
Hazardous weather outlook, Sep 8, 3:44 AM EDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 344 AM EDT Tue Sep 8 2020 LEZ061-142>149-162>169-OHZ006-008-013-014-017>023-027>033-036>038- 047-PAZ002-003-090745- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Wood-Sandusky- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Southern Erie- 344 AM EDT Tue Sep 8 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-007-009-090745- Lucas-Ottawa-Erie- 344 AM EDT Tue Sep 8 2020 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Northeast flow across the lake could result in some minor lakeshore flooding across the western basin this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-090745- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 344 AM EDT Tue Sep 8 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a moderate risk for rip currents this evening which could create conditions hazardous for swimming. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:48 PM EDT | Areal Flood Advisory | CLE | Marion, Morrow | 6 hr |
| Sep 7, 10:24 PM EDT | Flash Flood Warning | CLE | Marion | 6 hr |
| Sep 8, 2:30 AM EDT | River Flood Warning | CLE | Lorain | 10 hr |
| Sep 8, 3:16 AM EDT | Special Weather Statement | CLE | Ashland, Erie, Huron, Lorain | 89 min |
| Sep 8, 3:27 AM EDT | River Flood Warning | CLE | Trumbull | 24 hr |
| Sep 8, 4:19 AM EDT | Areal Flood Warning | CLE | Marion, Morrow | 6 hr |
| Sep 8, 3:48 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Lake | 6 hr |
| Sep 8, 5:45 PM EDT | Special Weather Statement | CLE | Lucas | 30 min |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.